Texas, 2004Flash Flood in Texas, July 29, 2004
July 29, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 29, 1:15 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 29, 1:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 PM CDT THU JUL 29 2004
.DISCUSSION...
CONVECTION BCMG ORGANIZED ACROSS THE NRN HILL COUNTRY THIS AFTN
IN AN AREA OF CONVERGENCE ALONG A SLOW MOVG SFC TROF. A S/W WILL DIVE
SWD OVR WEST TX ON THE BACK SIDE OF THE BROAD UPR TROF OVR TX...WHILE
A FAIRLY GOOD INFLOW OF WARM GULF AIR EXISTS THIS EVENING. THEREFORE
EXPECT CONVECTION TO CONTINUE WELL BEYOND SUNSET...AND WITH MID LVL
WINDS PARALLEL TO THE SFC TROF THERE WILL BE A POTENTIAL FOR HEAVY
TRAINING RAINFALL AS THE SFC BOUNDARY SAGS INTO THE HILL COUNTRY AND
STORMS BACK-BUILD SWWD...SO WILL ISSUE AN FFA THRU 4 AM FRIDAY
MORNING. THE UPR TROF SLIPS JUST TO THE EAST DURING THE DAY FRI AND
WILL SEE DECREASING POPS FROM THE WEST...BUT CONTD CHC IN THE EAST
THRU THE DAY. WILL LEAVE THE FORECAST DRY FOR THE WEEKEND AND NEXT
WEEK AS THE UPR RDG BUILDS INTO NM/N TX...HOWEVER SOME THERE COULD BE
SOME ISOLD SEA-BREEZE SHOWERS OVR THE SE COUNTIES ON THE SRN
PERIPHERY OF THE RDG.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 91 75 93 / 50 40 30 10
AUSTIN BERGSTROM INTL AIRPORT 72 91 72 93 / 50 40 30 10
DEL RIO INTL AIRPORT 76 93 76 95 / 40 20 20 10
SAN ANTONIO INTL AIRPORT 75 90 76 93 / 40 40 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH
FLOODING THROUGH LATE TONIGHT FOR ALL BUT THE SOUTHEAST SECTIONS.
&&
01/11
Hazardous weather outlook, Jul 29, 4:35 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 AM CDT THU JUL 29 2004
TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
535 AM CDT THU JUL 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY.
SEVERAL WEAK UPPER LEVEL DISTURBANCES...DAYTIME HEATING AND
ABUNDANT MOISTURE ACROSS THE REGION WILL PRODUCE WIDELY SCATTERED TO
SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS
COULD PRODUCE HEAVY RAINFALL IN A BRIEF PERIOD OF TIME AND CAUSE
LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS OR LOW WATER
CROSSINGS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WITH AMPLE MOISTURE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED AGAIN ON FRIDAY AND INTO FRIDAY EVENING. HEAVY
RAINFALL WILL BE POSSIBLE...MAINLY EAST OF INTERSTATE 35. OVER THE
WEEKEND AND INTO EARLY NEXT WEEK...A DRIER WEATHER PATTERN IS
EXPECTED WITH UPPER LEVEL HIGH PRESSURE BUILDING ACROSS THE AREA...
REDUCING RAIN CHANCES AND ALLOWING TEMPERATURES TO RETURN TO NORMAL
EARLY AUGUST VALUES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Kerr
- When
- July 29, 4:00 PM CST to 6:00 PM CST
- Where
- Kerr County, Northwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
Rainfall over the northwest part of Kerr County averaged one inch with amounts of up to 3 inches between Mountain Home and the Edwards County line. Flash flooding closed numerous rural roads in the late afternoon, including US41 and FM1340.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in South Carolina, July 29, 2004$3.5 million · 1 event
- Hail and Damaging Winds in Nebraska, July 29, 2004$46,000 · 1.75 in hail · 9 events
- Tornado and Damaging Wind in Texas, July 29, 2004$22,000 · F0 · 2 events
- Tornado and Hail in Colorado, July 29, 2004F0 · 7 events
- Flash Flooding in Texas, July 29, 20046 events
- Damaging Winds in Nebraska, July 29 to 30, 200469 kt wind · 4 events
- Flash Flooding and Damaging Wind in North Carolina, July 29, 200460 kt wind · 3 events
- Flash Flooding in Oklahoma, July 29, 20042 events
- Flooding in South Carolina, July 29 to 30, 20042 events
- Hail in South Dakota, July 29, 20040.88 in hail · 2 events
- Hail and Damaging Wind in South Dakota, July 29, 20041 in hail · 2 events
- Hail in South Dakota, July 29, 20041.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417239.